Hail, Mobile
- When
- April 10, 7:15 PM CST to 7:17 PM CST
- Where
- Mobile County, Dauphin Is
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 30.250, -88.120
Severe thunderstorms developed ahead of a cold front across southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Severe thunderstorms developed ahead of a cold front across southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 10, 2:20 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT TUE APR 10 2007
.SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)...LIGHT TO
OCCASIONALLY MODERATE RAIN SHOWERS CONTINUE TO MOVE NORTHEAST ACROSS
THE REGION. THE GREATEST CONCENTRATION OF THUNDERSTORMS HAVE BEEN
CONFINED TO THE GULF WHERE THE MORE UNSTABLE AIRMASS LIES SOUTH OF
THE WARM FRONT. THE WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA
LATE TONIGHT AND TOMORROW MORNING. TEMPERATURES MAY ACTUALLY BEGIN
TO RISE AFTER MIDNIGHT ALONG THE COAST AS THE FRONT MOVES INLAND.
MET GUIDANCE NUMBERS WORKED PERFECTLY LAST NIGHT AND WILL AGAIN LEAN
CLOSER TO THE MET FOR TONIGHTS NUMBERS. THE AIRMASS TOMORROW WILL
BECOME INCREASINGLY UNSTABLE AS A COLD FRONT APPROACHES THE AREA. BOTH
THE GFS AND NAM INDICATE CAPE VALUES CLIMBING OVER 1000 J/KG DURING
PEAK HEATING AND THIS COULD LEAD TO SOME STRONG THUNDERSTORMS
DEVELOPING AHEAD OF THE FRONT. ISOLATED SEVERE IS CERTAINLY POSSIBLE
BUT UPPER SUPPORT WILL RAPIDLY PULL AWAY TO THE NORTH LEADING TO
WEAKENING CONVERGENCE ALONG THE FRONT THROUGH THE DAY. RIGHT NOW SPC
DOES NOT HAVE THE AREA OUTLOOKED FOR SEVERE THUNDERSTORM DEVELOPMENT
HOWEVER...THEY MENTION THAT A SLIGHT RISK MAY BE ISSUED IN LATER
OUTLOOKS. GFS AND NAM HAVE A WIDE VARIATION IN POPS FOR TOMORROW AND
WILL STAY WITH THE PREVIOUS FORECAST WHICH IS BASICALLY A BLEND AND
AGREES WELL W/ ADJACENT OFFICES. A DRIER AIRMASS WILL FOLLOW IN THE
WAKE OF THE FRONT FOR THURSDAY...BUT TEMPERATURES WILL ACTUALLY WARM
SOME AS ANOTHER SYSTEM BEGINS TO DEVELOP OVER THE SOUTHWESTERN
STATES AND AN UPPER RIDGE BUILDS DOWNSTREAM ACROSS THE SOUTHEAST
STATES. /13
.LONG TERM...(FRIDAY THROUGH TUESDAY)...THE OLD FRONTAL BOUNDARY
RETURNS NORTHWARD AS A WEAK WARM FRONT ON FRIDAY AS THIS SYSTEM
ADVANCES EASTWARD. OPTED TO STAY WITH SMALL POPS FOR MUCH OF THE
AREA ON FRIDAY. AGREEMENT AMONG THE GFS...GEM AND ECMWF ON THE
TIMING OF THE FRONTAL PASSAGE ON SATURDAY HAS LESSENED SOMEWHAT BUT
ALL THREE MOVE THROUGH THE FRONT THROUGH BY SATURDAY NIGHT. WILL
HAVE TO STAY WITH CHANCE POPS FOR SATURDAY AND INCREASE POPS TO
CHANCE RANGE OVER THE EASTERN PORTION SATURDAY NIGHT AS A
RESULT...WHICH BLENDS NICELY WITH ADJACENT OFFICES. THERE MAY BE
SOME POTENTIAL FOR SEVERE WEATHER JUST AHEAD OF THE FRONT ON
SATURDAY...BUT WILL HAVE TO CONTINUE TO MONITOR AT THIS POINT GIVEN
UNCERTAINTIES IN TIMING. DRY CONDITIONS FOLLOW FOR SUNDAY THROUGH
MONDAY. TEMPERATURES IN THE EXTENDED CONTINUE TO LOWER BEHIND THE
FRONT ON SATURDAY...FOR CONTINUITY WILL STAY W/ THE ONGOING FORECAST
WHICH IS MAINLY A BLEND OF MEX AND ENSEMBLE NUMBERS. /13
&&
.MARINE...A WEAK LOW PRESSURE CENTER OVER THE NORTHERN GULF WILL
MOVE EAST OVERNIGHT ALONG AN OLD STATIONARY FRONT. EASTERLY WINDS
SHOULD EASE UP A BIT AS THIS HAPPENS. WINDS THIS AFTERNOON HAVE BEEN
BOUNCING AROUND JUST ABOVE AND BELOW SMALL CRAFT ADVISORY LEVELS.
WILL KEEP SMALL CRAFT ADVISORY IN UNTIL WEDNESDAY MORNING AS THE
PREVIOUS SHIFTS HAD. DO THINK WE WILL HAVE SOME PERIODS BELOW BUT
SEAS AT 42040 WERE 7 FEET AT 1 PM. A SERIES OF SHOWERS AND
THUNDERSTORMS MOVING EAST ACROSS THE COASTAL WATERS HAVE BEEN
RESPONSIBLE FOR SOME OF THE STRONGER WIND GUST THIS MORNING AND
AFTERNOON. BY THIS EVENING I EXPECT THE CONVECTION TO BECOME MORE
SCATTERED. FRONT CROSSES THE COASTAL WATERS WEDNESDAY EVENING WITH
WINDS GOING WEST THEN NORTHERLY THEN BACK TO THE SOUTHEAST AS A
STRONGER FRONT APPROACHES THE COASTAL WATERS FOR THE WEEKEND. THIS
FRONT SHOULD PASS SATURDAY LATE AFTERNOON OR EVENING WITH STRONG
NORTHERLY WINDS OVER THE MARINE AREA ON SUNDAY. /11
&&
.FIRE WEATHER...AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE
ACROSS THE REGION WITH SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
THIS EVENING. A COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY
AFTERNOON ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. A MUCH
DRIER AIRMASS WILL FOLLOW FOR THURSDAY AND RELATIVE HUMIDITY VALUES
WILL HAVE TO BE MONITORED FOR POSSIBLE RED FLAG WATCHES/WARNINGS ON
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 62 81 53 80 / 50 40 05 05
PENSACOLA 62 79 58 80 / 50 50 10 05
DESTIN 63 74 62 77 / 50 50 20 05
EVERGREEN 58 77 50 80 / 50 50 20 05
WAYNESBORO 56 78 46 79 / 50 50 05 05
CAMDEN 59 77 49 79 / 60 50 20 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 AM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM.
&&
13/JC
11/DFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT TUE APR 10 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 111200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT TUE APR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY THROUGH TONIGHT... A SERIES OF UPPER DISTURBANCES WILL MOVE OVER THE AREA TODAY THROUGH TONIGHT...BRINGING THUNDERSTORMS TO THE AREA. A FEW OF THESE STORMS MAY BECOME STRONG...WITH DAMAGING WINDS THE MOST LIKELY THREAT...ESPECIALLY LATER THIS AFTERNOON AND TONIGHT. ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED...THOUGH. A MODERATE EASTERLY FLOW WILL CREATE HAZARDOUS CONDITIONS FOR BOATERS OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A FRONT IS FORECASTED TO CROSS THE AREA SATURDAY INTO SATURDAY NIGHT. GUIDANCE HAS BEEN INCONSISTENT WITH THIS FRONT...WITH THE CURRENT GUIDANCE INDICATING THE POSSIBILITY IF OF A STRONG LINE OF THUNDERSTORMS MOVING ACROSS THE AREA SATURDAY...SATURDAY EVENING TIME FRAME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER SHOULD NOT BE NEEDED THROUGH TONIGHT.
The Mobile radar (KMOB), 49 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25250.